Will going off of Paxil help me lose the weight I gained while on Paxil?
October 13, 2007 6:50 PM Subscribe
I gained a lot of weight after going on birth control pills & antidepressants. Will going off these make it easier to lose this weight?
posted by dumbledore69 to Health & Fitness (14 answers total) 3 users marked this as a favorite
In college, the year I went on birth control pills was the year I gained 50 lbs. That was several years ago. Two years ago, I went on antidepressants. First I was on Effexor, then Paxil. Right now I am on both Paxil & Wellbutrin. The first year I was on antidepressants, I gained 70 lbs. In a single year. The second year, I worked my ass off and lost about 15 lbs, which I keep yo-yoing with, despite my best efforts to keep it off and keep losing. Note that I have never had trouble losing weight before OR keeping it off with minimal effort. My efforts have been far more than minimal with crappy results.
Three months ago, I went off of birth control pills & am now using non-hormonal birth control methods. So far, I am still struggling.
My question is - assuming that the weight gain was a side effect of the antidepressants, will going off the antidepressants make it easier to lose the weight I've put on?
I'm really interested in personal anecdotes.
I know you are not my doctor/pharmacist/etc & that my mileage will vary.